• Previous Article
    Global attractor of complex networks of reaction-diffusion systems of Fitzhugh-Nagumo type
  • DCDS-B Home
  • This Issue
  • Next Article
    Boundedness in a three-dimensional Keller-Segel- Stokes system involving tensor-valued sensitivity with saturation
doi: 10.3934/dcdsb.2017215

A Nekhoroshev type theorem for the nonlinear Klein-Gordon equation with potential

Dipartimento di Matematica, Universitá degli Studi di Milano, Via Saldini 50,20133 Milano, Italy

* Corresponding author: Stefano Pasquali

Received  May 2017 Revised  June 2017 Published  September 2017

We study the one-dimensional nonlinear Klein-Gordon (NLKG) equation with a convolution potential, and we prove that solutions with small analytic norm remain small for exponentially long times. The result is uniform with respect to $c ≥q 1$, which however has to belong to a set of large measure.

Citation: Stefano Pasquali. A Nekhoroshev type theorem for the nonlinear Klein-Gordon equation with potential. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2017215
References:
[1]

D. Bambusi, Nekhoroshev theorem for small amplitude solutions in nonlinear Schrödinger equations, Mathematische Zeitschrift, 230 (1999), 345-387. doi: 10.1007/PL00004696.

[2]

D. Bambusi, On long time stability in Hamiltonian perturbations of non-resonant linear PDEs, Nonlinearity, 12 (1999), 823-850. doi: 10.1088/0951-7715/12/4/305.

[3]

D. Bambusi, Birkhoff normal form for some nonlinear PDEs, Communications in Mathematical Physics, 234 (2003), 253-285.

[4]

D. BambusiJ.-M. DelortB. Grébert and J. Szeftel, Almost global existence for Hamiltonian semilinear Klein-Gordon equations with small Cauchy data on Zoll manifolds, Communications on Pure and Applied Mathematics, 60 (2007), 1665-1690. doi: 10.1002/cpa.20181.

[5]

D. Bambusi and B. Grébert, Birkhoff normal form for partial differential equations with tame modulus, Duke Mathematical Journal, 135 (2006), 507-567. doi: 10.1215/S0012-7094-06-13534-2.

[6]

D. Bambusi and N. N. Nekhoroshev, A property of exponential stability in nonlinear wave equations near the fundamental linear mode, Physica D: Nonlinear Phenomena, 122 (1998), 73-104. doi: 10.1016/S0167-2789(98)00169-9.

[7]

D. Bambusi and N. N. Nekhoroshev, Long time stability in perturbations of completely resonant PDE's, Acta Applicandae Mathematica, 70 (2002), 1-22. doi: 10.1023/A:1013943111479.

[8]

G. BenettinL. Galgani and A. Giorgilli, A proof of Nekhoroshev's theorem for the stability times in nearly integrable Hamiltonian systems, Celestial Mechanics and Dynamical Astronomy, 37 (1985), 1-25.

[9]

J.-M. Delort, On long time existence for small solutions of semi-linear Klein-Gordon equations on the torus, Journal d'Analyse Mathématique, 107 (2009), 161-194. doi: 10.1007/s11854-009-0007-2.

[10]

J.-M. Delort and R. Imekraz, Long time existence for the semi-linear Klein-Gordon equation on a compact boundaryless Riemannian manifold, Communications in Partial Differential Equations, 42 (2017), 388-416. doi: 10.1080/03605302.2017.1278772.

[11]

J.-M. Delort and J. Szeftel, Long-time existence for small data nonlinear Klein-Gordon equations on tori and spheres, International Mathematics Research Notices, 37 (2004), 1897-1966. doi: 10.1155/S1073792804133321.

[12]

D. FangZ. Han and Q. Zhang, Almost global existence for the semi-linear Klein-Gordon equation on the circle, Journal of Differential Equations, 262 (2017), 4610-4634. doi: 10.1016/j.jde.2016.12.013.

[13]

D. Fang and Q. Zhang, Long-time existence for semi-linear Klein-Gordon equations on tori, Journal of Differential Equations, 249 (2010), 151-179. doi: 10.1016/j.jde.2010.03.025.

[14]

E. Faou and B. Grébert, A Nekhoroshev-type theorem for the nonlinear Schrödinger equation on the torus, Analysis & PDE, 6 (2013), 1243-1262. doi: 10.2140/apde.2013.6.1243.

[15]

E. FaouB. Grébert and E. Paturel, Birkhoff normal form for splitting methods applied to semilinear Hamiltonian PDEs. Part Ⅱ. Abstract splitting, Numerische Mathematik, 114 (2010), 459-490. doi: 10.1007/s00211-009-0257-z.

[16]

P. Lochak, Canonical perturbation theory via simultaneous approximation, Russian Mathematical Surveys, 47 (1992), 57-133. doi: 10.1070/RM1992v047n06ABEH000965.

[17]

K. Nakanishi and W. Schlag, Invariant Manifolds and Dispersive Hamiltonian Evolution Equations European Mathematical Society, 2011.

[18]

N. N. Nekhoroshev, An exponential estimate of the time of stability of nearly-integrable Hamiltonian systems, Uspehi Mat. Nauk, 32 (1977), 5-66.

[19]

S. Pasquali, Long time behaviour of the nonlinear Klein-Gordon equation in the nonrelativistic limit, Ⅱ, preprint, arXiv{1703. 01618}.

[20]

J. Pöschel, Nekhoroshev estimates for quasi-convex Hamiltonian systems, Mathematische Zeitschrift, 213 (1993), 187-216. doi: 10.1007/BF03025718.

[21]

J. Pöschel, On Nekhoroshev estimates for a nonlinear Schrödinger equation and a theorem by Bambusi, Nonlinearity, 12 (1999), 1587-1600. doi: 10.1088/0951-7715/12/6/310.

[22]

H. Rüssmann, Invariant tori in non-degenerate nearly integrable Hamiltonian systems, Regular and Chaotic Dynamics, 6 (2001), 119-204. doi: 10.1070/RD2001v006n02ABEH000169.

show all references

References:
[1]

D. Bambusi, Nekhoroshev theorem for small amplitude solutions in nonlinear Schrödinger equations, Mathematische Zeitschrift, 230 (1999), 345-387. doi: 10.1007/PL00004696.

[2]

D. Bambusi, On long time stability in Hamiltonian perturbations of non-resonant linear PDEs, Nonlinearity, 12 (1999), 823-850. doi: 10.1088/0951-7715/12/4/305.

[3]

D. Bambusi, Birkhoff normal form for some nonlinear PDEs, Communications in Mathematical Physics, 234 (2003), 253-285.

[4]

D. BambusiJ.-M. DelortB. Grébert and J. Szeftel, Almost global existence for Hamiltonian semilinear Klein-Gordon equations with small Cauchy data on Zoll manifolds, Communications on Pure and Applied Mathematics, 60 (2007), 1665-1690. doi: 10.1002/cpa.20181.

[5]

D. Bambusi and B. Grébert, Birkhoff normal form for partial differential equations with tame modulus, Duke Mathematical Journal, 135 (2006), 507-567. doi: 10.1215/S0012-7094-06-13534-2.

[6]

D. Bambusi and N. N. Nekhoroshev, A property of exponential stability in nonlinear wave equations near the fundamental linear mode, Physica D: Nonlinear Phenomena, 122 (1998), 73-104. doi: 10.1016/S0167-2789(98)00169-9.

[7]

D. Bambusi and N. N. Nekhoroshev, Long time stability in perturbations of completely resonant PDE's, Acta Applicandae Mathematica, 70 (2002), 1-22. doi: 10.1023/A:1013943111479.

[8]

G. BenettinL. Galgani and A. Giorgilli, A proof of Nekhoroshev's theorem for the stability times in nearly integrable Hamiltonian systems, Celestial Mechanics and Dynamical Astronomy, 37 (1985), 1-25.

[9]

J.-M. Delort, On long time existence for small solutions of semi-linear Klein-Gordon equations on the torus, Journal d'Analyse Mathématique, 107 (2009), 161-194. doi: 10.1007/s11854-009-0007-2.

[10]

J.-M. Delort and R. Imekraz, Long time existence for the semi-linear Klein-Gordon equation on a compact boundaryless Riemannian manifold, Communications in Partial Differential Equations, 42 (2017), 388-416. doi: 10.1080/03605302.2017.1278772.

[11]

J.-M. Delort and J. Szeftel, Long-time existence for small data nonlinear Klein-Gordon equations on tori and spheres, International Mathematics Research Notices, 37 (2004), 1897-1966. doi: 10.1155/S1073792804133321.

[12]

D. FangZ. Han and Q. Zhang, Almost global existence for the semi-linear Klein-Gordon equation on the circle, Journal of Differential Equations, 262 (2017), 4610-4634. doi: 10.1016/j.jde.2016.12.013.

[13]

D. Fang and Q. Zhang, Long-time existence for semi-linear Klein-Gordon equations on tori, Journal of Differential Equations, 249 (2010), 151-179. doi: 10.1016/j.jde.2010.03.025.

[14]

E. Faou and B. Grébert, A Nekhoroshev-type theorem for the nonlinear Schrödinger equation on the torus, Analysis & PDE, 6 (2013), 1243-1262. doi: 10.2140/apde.2013.6.1243.

[15]

E. FaouB. Grébert and E. Paturel, Birkhoff normal form for splitting methods applied to semilinear Hamiltonian PDEs. Part Ⅱ. Abstract splitting, Numerische Mathematik, 114 (2010), 459-490. doi: 10.1007/s00211-009-0257-z.

[16]

P. Lochak, Canonical perturbation theory via simultaneous approximation, Russian Mathematical Surveys, 47 (1992), 57-133. doi: 10.1070/RM1992v047n06ABEH000965.

[17]

K. Nakanishi and W. Schlag, Invariant Manifolds and Dispersive Hamiltonian Evolution Equations European Mathematical Society, 2011.

[18]

N. N. Nekhoroshev, An exponential estimate of the time of stability of nearly-integrable Hamiltonian systems, Uspehi Mat. Nauk, 32 (1977), 5-66.

[19]

S. Pasquali, Long time behaviour of the nonlinear Klein-Gordon equation in the nonrelativistic limit, Ⅱ, preprint, arXiv{1703. 01618}.

[20]

J. Pöschel, Nekhoroshev estimates for quasi-convex Hamiltonian systems, Mathematische Zeitschrift, 213 (1993), 187-216. doi: 10.1007/BF03025718.

[21]

J. Pöschel, On Nekhoroshev estimates for a nonlinear Schrödinger equation and a theorem by Bambusi, Nonlinearity, 12 (1999), 1587-1600. doi: 10.1088/0951-7715/12/6/310.

[22]

H. Rüssmann, Invariant tori in non-degenerate nearly integrable Hamiltonian systems, Regular and Chaotic Dynamics, 6 (2001), 119-204. doi: 10.1070/RD2001v006n02ABEH000169.

[1]

Chi-Kun Lin, Kung-Chien Wu. On the fluid dynamical approximation to the nonlinear Klein-Gordon equation. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2012.32.2233

[2]

Peter Bates, Chunlei Zhang. Traveling pulses for the Klein-Gordon equation on a lattice or continuum with long-range interaction. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2006.16.235

[3]

Andrew Comech. Weak attractor of the Klein-Gordon field in discrete space-time interacting with a nonlinear oscillator. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2013.33.2711

[4]

Soichiro Katayama. Global existence for systems of nonlinear wave and klein-gordon equations with compactly supported initial data. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2018071

[5]

Masahito Ohta, Grozdena Todorova. Strong instability of standing waves for nonlinear Klein-Gordon equations. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2005.12.315

[6]

Michinori Ishiwata, Makoto Nakamura, Hidemitsu Wadade. Remarks on the Cauchy problem of Klein-Gordon equations with weighted nonlinear terms. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2015.35.4889

[7]

Aslihan Demirkaya, Panayotis G. Kevrekidis, Milena Stanislavova, Atanas Stefanov. Spectral stability analysis for standing waves of a perturbed Klein-Gordon equation. Conference Publications, doi: 10.3934/proc.2015.0359

[8]

Hironobu Sasaki. Small data scattering for the Klein-Gordon equation with cubic convolution nonlinearity. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2006.15.973

[9]

Jun Yang. Vortex structures for Klein-Gordon equation with Ginzburg-Landau nonlinearity. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2014.34.2359

[10]

Changxing Miao, Jiqiang Zheng. Scattering theory for energy-supercritical Klein-Gordon equation. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2016085

[11]

Hironobu Sasaki. Remark on the scattering problem for the Klein-Gordon equation with power nonlinearity. Conference Publications, doi: 10.3934/proc.2007.2007.903

[12]

Karen Yagdjian. The semilinear Klein-Gordon equation in de Sitter spacetime. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2009.2.679

[13]

Satoshi Masaki, Jun-ichi Segata. Modified scattering for the Klein-Gordon equation with the critical nonlinearity in three dimensions. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2018076

[14]

Ricardo Miranda Martins. Formal equivalence between normal forms of reversible and hamiltonian dynamical systems. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2014.13.703

[15]

Baoxiang Wang. Scattering of solutions for critical and subcritical nonlinear Klein-Gordon equations in $H^s$. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.1999.5.753

[16]

Zaihui Gan. Cross-constrained variational methods for the nonlinear Klein-Gordon equations with an inverse square potential. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2009.8.1541

[17]

Olivier Goubet, Marilena N. Poulou. Semi discrete weakly damped nonlinear Klein-Gordon Schrödinger system. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2014.13.1525

[18]

Xinmin Xiang. The long-time behaviour for nonlinear Schrödinger equation and its rational pseudospectral approximation. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2005.5.469

[19]

Paolo Perfetti. A Nekhoroshev theorem for some infinite--dimensional systems. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2006.5.125

[20]

Benoît Grébert, Tiphaine Jézéquel, Laurent Thomann. Dynamics of Klein-Gordon on a compact surface near a homoclinic orbit. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2014.34.3485

2017 Impact Factor: 0.972

Metrics

  • PDF downloads (22)
  • HTML views (483)
  • Cited by (0)

Other articles
by authors

[Back to Top]